DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



[Prolonged post-anesthesia recovery in hemodialysis-induced hypothyroidism]

Author(s): Nibler R, Weninger E, Illner WD

Affiliation(s): Institut fur Anasthesiologie, Klinikum Grosshadern der LMU Munchen.

Publication date & source: 1998-12, Anasthesiol Intensivmed Notfallmed Schmerzther., 33(12):810-2.

Publication type: Case Reports

We report about a 30-year-old female patient with terminal renal failure, undergoing allogenic renal-transplantation after two and a half years on hemodialysis. Besides, the preoperative examination seemed normal. The intraoperative phase was uneventful, except a transfusion-requiring blood-loss of 2000 ml, and the graft started diuresis immediately after reperfusion. Postoperatively the duration of the non-depolarising muscle-relaxant atracurium was prolonged for more than one hour and a deep sedation, caused by the premedication-benzodiazepine Dipotassiumchlorazepat, was seen. Unless antagonisation, the patient was unconscious for some hours. Laboratory evaluation showed peripheral hypothyroidism with normal pituitary activity: T(3)0.8 ng/ml, T(4)3.9 micrograms/dl und TSH 0.67 microU/ml. Under temporary substitution with L-Thyroxine 50 micrograms, the patient recovered quickly an could be demitted after 10 days. Further controls showed euthyroidism. 14 month later, she underwent an antirefluxive surgical procedure, at excellent graft-function. Anesthesia was uneventful that time.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017